Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 352, NWS Tulsa, OK

July 24, 1994Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 24, 1994, 1:31 AM CDT for Washington County, Arkansas. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Jul 24, 1994, 1:31 AM CDT (06:31 UTC)
Expired
Jul 24, 1994, 2:15 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 240633 RRA
SVRTUL
ARC143-240715-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
131 AM CDT SUN JUL 24 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
AT 130 AM A SEVERE THUNDERSTORM WAS MOVING INTO THE FAYETTEVILLE METRO
AREA...NEAR FARMINGTON. THE STORM MOVING EAST SOUTHEAST AT 20 MPH.
FAYETTEVILLE...FARMINGTON AND WEST FORK ARE IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 65 MPH CAN BE EXPECTEIN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:56 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 23, 8:56 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SAT JUL 23 1994

HI CLDS SPRDG SE FROM CONVECTION OVR CO/NE WL MAKE SKIES PC TONITE. MID
LVLS NOT AS MOIST AS 24 HRS AGO PER EVE SNDGS...BUT STILL CAN'T RULE OUT
A LATE NITE HI BASED STORM OR TWO OVR FA. WL KEEP 20 POPS IN FCST AS
UNSTABLE AIR REMAINS OVR FA. SFC ANAL THIS EVE HAS WEAK SFC BNDRY FROM
HRO TO TUL TO DHT---MSTR CONVERGENCE NR THIS BNDRY CUD ALSO LEAD TO A
STORM WITH UPDRAFT ROOTED IN BLYR.

APPRS MUCH MORE ACTIVE WX FOR ERN OK IS LESS THAN 24 HRS AWAY. THE 12Z
MODELS...ESP NGM...STRONGLY HINT AT SIG CONVECTION DLPG OVER KS BY MID
AFTN ON SUNDAY WITH CONVECTION SPRDG AND DVLPG SEWD TWD ERN OK LATE
SUNDAY AFTN. ACTIVITY LIKELY TO BE AIDED BY SEWD MOVING SHORTWV WHICH
SHOWS UP WELL ON 00Z 700 MB DATA ACRS CO/WY.  SOME SVR TRW LIKELY NR OR
JUST N OF THE SFC BNDRY MENTIONED ABOVE...WHICH SHUD REMAIN QSTNRY THRU
EARLY SUN AFTN. ACTIVITY LIKELY TO ORGANIZE INTO AN MCS OR MCC BY SUN
EVE AND CONT SE ACRS SRN MO/NRN ARK. CUD BE SOME HEAVY RAINS IN VCNTY
ERN OK...WITH MOST LIKELY AREA BOUNDED BY MKO-PNC-EMP-SGF ACCORDING TO
12Z PROGS. AFTN PKG HAS GOOD HANDL ON THE SITUATION...BUT MID XSHIFT MAY
NEED TO UP POPS IN THE EXTRM NRN ZNS FOR SUN AFTN AS ACTIVITY DVLPS NR
BNDRY.
                                                     /09

.TUL...NONE.

In the hours before

Local storm report, Jul 24, 12:57 AM CDT, 34 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 AM CDT SUN JUL 24 1994

TIME (CDT)     COUNTY/STATE     EVENT

1245 AM        DELAWARE         DIME SIZE HAIL IN WEST SILOAM SPRINGS
Local storm report, Jul 24, 12:58 AM CDT, 33 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 AM CDT SUN JUL 24 1994

TIME (CDT)     COUNTY/STATE     EVENT

1245 AM        DELAWARE         DIME SIZE HAIL IN WEST SILOAM SPRINGS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:53 AM CDTSevere Thunderstorm WarningTSABenton, Washington52 min
Jul 24, 2:03 AM CDTSevere Thunderstorm WarningTSAMadison42 min
Jul 24, 5:21 PM CDTSevere Thunderstorm WarningTSACarroll69 min
Jul 24, 6:28 PM CDTSevere Thunderstorm WarningTSACarroll62 min
Jul 24, 6:56 PM CDTSevere Thunderstorm WarningTSABenton52 min
Jul 24, 6:56 PM CDTSevere Thunderstorm WarningTSAMadison64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.